Alert archive / Oregon / Gale Warnings in 2021
Gale Warning 18, NWS Portland, OR
NWS Portland, OR issued this gale warning at Mar 13, 2021, 2:30 AM PST. It took effect at Mar 14, 2021, 12:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2021, 2:30 AM PST (10:30 UTC)
- In effect from
- Mar 14, 2021, 12:00 AM PST
- Expired
- Mar 14, 2021, 11:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
388
WHUS76 KPQR 131030
MWWPQR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
230 AM PST Sat Mar 13 2021
PZZ270-275-132330-
/O.CON.KPQR.SC.Y.0040.210313T2000Z-210314T0800Z/
/O.UPG.KPQR.GL.A.0010.210314T0800Z-210314T1900Z/
/O.NEW.KPQR.GL.W.0018.210314T0800Z-210314T1900Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
230 AM PST Sat Mar 13 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT PST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT PST TONIGHT TO NOON PDT
SUNDAY...
* WHAT...For the Gale Warning, south winds 25 to 30 kt with
gusts up to 35 kt and seas 9 to 12 feet at 11 seconds
expected. For the Small Craft Advisory, south winds 15 to 20
kt with gusts up to 30 kt and seas 6 to 8 feet at 12 seconds
expected.
* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from
10 to 60 NM and Waters from Cascade Head to Florence OR from
10 to 60 NM.
* WHEN...Gale Warning, from midnight PST tonight to noon PDT
Sunday. Small Craft Advisory, from noon today to midnight PST
tonight.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ210-132330-
/O.EXB.KPQR.SC.Y.0040.210314T1000Z-210314T1500Z/
Columbia River Bar-
230 AM PST Sat Mar 13 2021
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SUNDAY...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...around 3 feet through Saturday evening then
building to 6 to 8 feet by early Sunday morning.
- FIRST EBB...Around 445 AM this morning. Seas to 5 feet.
- SECOND EBB...around 5 PM Saturday. Seas to 7 feet with
breakers possible.
- THIRD EBB...Around 615 AM Sunday. Seas to 10 feet with
breakers possible.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...From 3 AM to 8 AM PDT Sunday.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
PZZ250-255-132330-
/O.CON.KPQR.SC.Y.0040.210314T0200Z-210314T1900Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
230 AM PST Sat Mar 13 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM PST THIS
EVENING TO NOON PDT SUNDAY...
* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas
6 to 9 feet at 12 seconds expected.
* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head
OR out 10 NM and Coastal waters from Cascade Head to Florence
OR out 10 NM.
* WHEN...From 6 PM PST this evening to noon PDT Sunday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portland3 follow-up statements
542 WHUS76 KPQR 132137 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 137 PM PST Sat Mar 13 2021 PZZ270-275-141045- /O.CON.KPQR.SC.Y.0040.000000T0000Z-210314T0800Z/ /O.CON.KPQR.GL.W.0018.210314T0800Z-210314T1900Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 137 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT PST TONIGHT TO NOON PDT SUNDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 35 kt. Seas building to 12 to 16 ft, with higher seas well offshore. For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Outer waters, from Cape Shoalwater to Florence, and 10 to 60 miles offshore. * WHEN...Gale Warning, from midnight PST tonight to noon PDT Sunday. Small Craft Advisory, from noon today to midnight PST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ210-141045- /O.CON.KPQR.SC.Y.0040.210314T1000Z-210314T1500Z/ /O.NEW.KPQR.SC.Y.0041.210314T2200Z-210315T0700Z/ Columbia River Bar- 137 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT... * WHAT...Rough bar conditions expected. - GENERAL SEAS...4 to 5 ft this evening, then building to 7 ft overnight. On Sun, seas near 8 ft, building to 10 ft in the afternoon. - FIRST EBB...Around 5 pm Sat, with seas near 7 ft. - SECOND EBB...around 615 am Sun. Seas near 10 ft with breakers likely. * WHERE...In the Main Channel of the Columbia River Bar. * WHEN...Small Craft Advisory, from 3 AM to 8 AM PDT Sunday. Small Craft Advisory, from 3 PM Sunday to midnight PDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ PZZ250-255-141045- /O.EXT.KPQR.SC.Y.0040.210314T0200Z-210315T0700Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- 137 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM PST THIS EVENING TO MIDNIGHT PDT SUNDAY NIGHT... * WHAT...South winds increasing overnight, with south to southeast winds 15 to 25 kt. Gusts to 30 kt after late Saturday night into Sunday morning. Seas building to 8 to 11 ft late Saturday night into Sunday. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM and Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From 6 PM PST this evening to midnight PDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
723 WHUS76 KPQR 140241 AAA MWWPQR URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Portland OR 641 PM PST Sat Mar 13 2021 PZZ270-275-141545- /O.CON.KPQR.SC.Y.0040.000000T0000Z-210314T0800Z/ /O.CON.KPQR.GL.W.0018.210314T0800Z-210314T1900Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 641 PM PST Sat Mar 13 2021 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT PST TONIGHT TO NOON PDT SUNDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt. Seas building to 12 to 14 ft. * WHERE...Outer waters, from Cape Shoalwater to Florence, and 10 to 60 miles offshore. * WHEN...Gale Warning, from midnight PST tonight to noon PDT Sunday. Small Craft Advisory, from noon today to midnight PST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ210-141545- /O.CON.KPQR.SC.Y.0040.210314T1000Z-210314T1500Z/ /O.CON.KPQR.SC.Y.0041.210314T2200Z-210315T0700Z/ Columbia River Bar- 641 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT PDT SUNDAY NIGHT... * WHAT...Rough bar conditions expected. - GENERAL SEAS...4 to 5 ft this evening, then building to 7 ft overnight. On Sun, seas near 8 ft, building to 10 ft in the afternoon. - FIRST EBB...Around 5 pm Sat, with seas near 7 ft. - SECOND EBB...around 615 am Sun. Seas near 10 ft with breakers likely. * WHERE...In the Main Channel of the Columbia River Bar. * WHEN...Small Craft Advisory, from 3 AM to 8 AM PDT Sunday. Small Craft Advisory, from 3 PM Sunday to midnight PDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ PZZ250-255-141545- /O.CON.KPQR.SC.Y.0040.000000T0000Z-210315T0700Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- 641 PM PST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY NIGHT... * WHAT...South winds 15 to 20 kt with gusts to 30 kt. Seas building to 7 to 10 ft late Saturday night into Sunday. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM and Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From 6 PM PST this evening to midnight PDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
325
WHUS76 KPQR 141004
MWWPQR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
304 AM PDT Sun Mar 14 2021
PZZ270-275-141800-
/O.EXT.KPQR.GL.W.0018.000000T0000Z-210314T1800Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
304 AM PDT Sun Mar 14 2021
...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING...
* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas
10 to 14 feet at 11 seconds.
* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from
10 to 60 NM and Waters from Cascade Head to Florence OR from
10 to 60 NM.
* WHEN...Until 11 AM PDT this morning.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ250-255-142315-
/O.EXT.KPQR.SC.Y.0040.000000T0000Z-210315T1600Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
304 AM PDT Sun Mar 14 2021
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY...
* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.
Isolated gusts up to 35 kt in the morning. Seas 9 to 14 feet at
11 seconds.
* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head
OR out 10 NM and Coastal waters from Cascade Head to Florence
OR out 10 NM.
* WHEN...Until 9 AM PDT Monday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ210-142315-
/O.CON.KPQR.SC.Y.0040.000000T0000Z-210314T1500Z/
/O.CON.KPQR.SC.Y.0041.210314T2200Z-210315T0700Z/
Columbia River Bar-
304 AM PDT Sun Mar 14 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT PDT TONIGHT...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...Sunday, seas 6 to 8 ft, building to 7 to 9 ft
by Monday.
- FIRST EBB...Around 700 AM Sunday. Seas near 10 ft with
breakers likely.
- SECOND EBB...Around 730 PM Sunday. Seas near 12 ft with
breakers.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...Small Craft Advisory, until 8 AM PDT this morning.
Small Craft Advisory, from 3 PM this afternoon to midnight PDT
tonight.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portlandWhat forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Mar 13, 2:05 AM PST, 25 minutes earlier.
Area forecast discussion, Mar 13, 2:05 AM PST, 25 minutes before
Area Forecast Discussion
National Weather Service Portland OR
205 AM PST Sat Mar 13 2021
.SYNOPSIS...After another dry and mild day Saturday under a ridge of
high pressure, a cold front and upper low move into the region for
Sunday returning chances for rain and cooler temperatures. By Monday
the upper low drops southeast of the region with chances for showers
diminishing. Dry weather likely returns with a ridge of high
pressure returning Tuesday into Wednesday.
&&
.SHORT TERM...Today through Monday...A narrow upper ridge seen in
water vapor pictures early this morning will hang on for another dry
and mild day today. As dewpoint depressions shrink this morning
along the coast and into the southern interior under clear skies
and light winds, cannot rule out a little patchy fog this morning.
Models in general agreement in breaking down the upper ridge as the
trough in the Gulf of Alaska digs southeast towards the Pacific
Northwest coast. National Blend suggests some threat for rain
spreading onto the coast late Saturday night but with a strongly
digging system and the majority of operational runs tending towards
a slower approach of the cold front, will hold off on initial pops
for the coast to Sunday morning, and to the interior Sunday
afternoon. The main upper low continues to dig south Sunday
afternoon, then Sunday night into Monday models show the upper low
cutting off and dropping further south into the California/Nevada
area. Briefly models also suggest a secondary low forming to the
north of the main cutoff Sunday night, resulting in the potential
for a compact and probably weak surface low developing off the
Washington/Oregon coast before moving south and weakening. The
primary impact of this surface feature appears to be a temporary
enhancement to low level onshore flow for coastal areas. Overall
with energy with this system continuing to dig south, the best pops
and modest qpf potential will be along the coast through Sunday,
then shift into the Oregon part of the Cascades Sunday night and
Monday in the wrap-around flow on the north side of the upper low.
Interior valleys, especially across the north, will see the weakest
qpf potential with this system. With the increase in clouds and rain
chances along with the cool upper low moving across, expect daytime
temperatures to drop back to a little below normal Sunday and
Monday.
.LONG TERM...Monday night through Friday...In the longwave pattern,
models are in good agreement for the coming week. An upper low
moving down into the southwest states Monday night will continue to
shift east Tuesday, bringing an end to shower chances Monday night.
A transient upper ridge moves into the Pacific Northwest for Tuesday
then shifts east and further inland Wednesday, for a return to dry
weather and daytime temperatures warming back to seasonable normals.
An upper level low is likely to settle in offshore for the latter
half of the week, leaving the region under a southwest flow aloft.
Details for the Wednesday night through Friday time-frame however
are more elusive as individual solutions vary on timing and how far
east shortwaves rotating around the primary low reach. In general
some chance for rain is expected to reach inland by Wednesday night
or Thursday as the first shortwave pushes a front onto the coast,
then chances for rain continue into Friday as more shortwaves lift
out of the offshore low.
&&
.AVIATION...High pressure at the surface and aloft covers the
forecast area early this morning. VFR SKC over nearly all the
region as of 10Z. The only exception was isolated LIFR along the
central coast and into some of the adjacent coastal valleys. The
00Z HREF ensemble mean low cloud forecast product shows localized
IFR or lower conditions between 12Z and 17Z, mainly along the
coast between KONP and K6S2 and also the west side of the
Willamette Valley. Surprisingly, guidance does not indicate any
restrictions for the south Willamette Valley. Expect areas of
LIFR in the south Willamette Valley through 17Z. In fact, K77S
was at 100 percent humidity at 09Z.
Otherwise, VFR conditions to prevail inland through 12Z Sun,
although expect increasing mid-level clouds 06Z-12Z Sun. High
resolution model guidance suggests MVFR to IFR stratus along the
central coast late Sat afternoon and then pushing into the
central Coast Range valleys Sat evening. Weishaar
For detailed regional Pac NW aviation weather information,
go online to: https://weather.gov/zse
KPDX AND APPROACHES...VFR SKC at the terminal and vicinity as of
10Z. Cannot completely rule out areas of fog along the Columbia
River between 13-16Z. Otherwise, expect increasing mid-level
clouds in the 06Z-12Z Sun time frame. Weishaar
&&
.MARINE...High pressure over the coastal waters will shift inland
Sat evening. Wind speeds 10 kt or less through this morning, then
gradually increasing to this afternoon through Sat night. Small
craft advisory level speeds/gusts will develop over the outer
waters Sat afternoon. Current start time for the outer water
advisory looks good. Model boundary layer wind speeds over the
outer waters ramp up to 25-30 kt around 08Z Sun and peak around
35 kt early Sun morning. The GFS looks to be rather aggressive,
showing a narrow ribbon of 40-45 kt boundary layer speeds 12Z-15Z
Sun. Believe this is overdone and will cap gusts at 35-40 kt.
Will go ahead and convert the current gale watch to a warning.
The 06Z NAM and GFS are in better agreement in the Sun-Mon time
frame compared to the previous couple of runs. The 06Z versions,
especially the NAM, do not show a deep surface low lingering over
the north Oregon waters Sun afternoon through early Mon as was
the case in the previous run. The latest rendition maintains
15-20 kt northwest wind with gusts 25-30 kt. Wind speeds diminish
Mon night and Tue as high pressure returns to the waters. The
next threat for small craft advisory wind conditions appears to
be late Wed or Thu.
General seas will be in the 3-5 ft range through Sat night and
then build to 10 to 12 ft late Sat night through Sun. Seas look
to peak around 15 ft over the outer waters late Sun afternoon,
then ease back under 10 ft late Mon afternoon or early evening.
Weishaar
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Small Craft Advisory from noon today to midnight PST tonight
for coastal waters from Cape Shoalwater WA to Florence OR
from 10 to 60 NM.
Gale Warning from midnight PST tonight to noon PDT Sunday for
coastal waters from Cape Shoalwater WA to Florence OR from
10 to 60 NM.
Small Craft Advisory from 6 PM PST this evening to noon PDT
Sunday for coastal waters from Cape Shoalwater WA to
Florence OR out 10 NM.
Small Craft Advisory from 3 AM to 8 AM PDT Sunday for Columbia
River Bar.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:37 PM PST | Small Craft Advisory | PQR | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.